Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 281, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 12, 2006, 6:11 PM CDT for Lavaca County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2006, 6:11 PM CDT (23:11 UTC)
- Expired
- Oct 12, 2006, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 138 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2634 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 122311 SVREWX TXC285-122345- /O.NEW.KEWX.SV.W.0281.061012T2311Z-061012T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 PM CDT THU OCT 12 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LAVACA * UNTIL 645 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER LAVACA COUNTY...OR ABOUT 19 MILES SOUTHEAST OF HALLETTSVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2939 9667 2925 9673 2923 9670 2936 9657 $$
2 follow-up statements
000 WWUS54 KEWX 122330 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT THU OCT 12 2006 TXC285-122345- /O.CON.KEWX.SV.W.0281.000000T0000Z-061012T2345Z/ LAVACA TX- 628 PM CDT THU OCT 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR LAVACA COUNTY... AT 620 PM CDT...THE SEVERE THUNDERSTORM OVER FAR EASTERN LAVACA COUNTY HAS WEAKENED. HOWEVER THIS STORM REMAINS STRONG AND COULD RE-INTENSIFY. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF SPEAKS...OR ABOUT 22 MILES NORTH OF EDNA...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2939 9667 2925 9673 2923 9670 2936 9657 $$
000 WWUS54 KEWX 122343 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 641 PM CDT THU OCT 12 2006 TXC285-122351- /O.EXP.KEWX.SV.W.0281.000000T0000Z-061012T2345Z/ LAVACA TX- 641 PM CDT THU OCT 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY WILL BE ALLOWED TO EXPIRE AT 645 PM CDT... THE STORM HAS WEAKENED AND MOVED EAST OUT OF LAVACA COUNTY. HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:49 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 12, 3:49 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 PM CDT THU OCT 12 2006 .DISCUSSION... THE COLD FRONT IS CURRENTLY ORIENTED FROM EAST TO WEST FROM NEAR ROUND ROCK TO NEAR OZONA. THIS FRONT WILL PROGRESS SOUTH THROUGH THE EVENING HOURS AND OUT OF OUR CWFA BY MIDNIGHT. CHANCES FOR THUNDERSTORMS ARE GREATEST ALONG AND AHEAD OF THE FRONT ACROSS OUR SOUTHEAST COUNTIES WHERE DEWPOINT TEMPS ARE HIGHER AND A MORE FAVORABLE VEERING WIND PROFILE IS PRESENT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT AND WILL EXPIRE AT 9 PM. COLD AIR ADVECTION WILL CONTINUE INTO EARLY FRIDAY...WITH ISENTROPIC UPGLIDE ON THE INCREASE LATER IN THE DAY AND FRIDAY NIGHT. THE WEATHER PATTERN HAS DEFINITELY CHANGED...WITH RAIN CHANCES IN THE FORECAST FOR THE NEXT SEVEN DAYS. GULF AND PACIFIC MOISTURE WILL OVERRUN THE FRONT ON SATURDAY...WITH CLOUDY...WET AND MILD CONDITIONS FORECAST. RAIN IN THE FRONTAL LAYER WILL MODIFY THE AIRMASS SIGNIFICANTLY...AND BY SUNDAY GULF AIR WILL RETURN AS THE LOWER LEVELS RESPOND TO AN APPROACHING POTENT UPPER LEVEL LOW...CURRENTLY OFFSHORE OF SOCAL. CHANCES FOR THUNDERSTORMS WILL HOLD ON THROUGH MONDAY AS THE UPPER LOW MOVES ACROSS TEXAS. BOTH THE 12Z ECMWF AND GFS SOLUTIONS SHOW A VERY COLD AIRMASS SLIDING DOWN THE PLAINS NEXT WEDNESDAY NIGHT INTO THURSDAY AS A HUGE UPPER TROUGH TAKES SHAPE ACROSS THE WESTERN U.S. AND A SW FLOW ALOFT PREVAILS ACROSS TEXAS. THIS FRONT WILL INCREASE CHANCES FOR RAIN TOWARD THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 72 64 79 / 30 10 10 60 AUSTIN BERGSTROM INTL AIRPORT 58 74 64 79 / 30 10 20 60 DEL RIO INTL AIRPORT 61 75 68 79 / 10 20 40 50 SAN ANTONIO INTL AIRPORT 59 75 67 79 / 40 10 30 70 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/DC
Hazardous weather outlook, Oct 12, 3:28 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT THU OCT 12 2006 TXZ171>173-183>194-202>209-217>225-228-132030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 328 PM CDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT FOR THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS...STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CUMULATIVE RAINS MAY CAUSE FLOODING IN LOW LYING AREAS AND LOW WATER CROSSINGS BY MONDAY AND TUESDAY ACROSS SOUTH CENTRAL TEXAS.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.